Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 89, NWS Tulsa, OK

June 5, 2014Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 5, 2014, 7:57 AM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 7:57 AM CDT (12:57 UTC)
Expired
Jun 5, 2014, 8:45 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 100 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 6:26 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1504 J/kg
Mixed-layer CIN
-617 J/kg
Mixed-layer LCL
1183 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WUUS54 KTSA 051257
SVRTSA
OKC037-113-117-051345-
/O.NEW.KTSA.SV.W.0089.140605T1257Z-140605T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
757 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHERN OSAGE COUNTY IN NORTHEAST OKLAHOMA...
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 845 AM CDT

* AT 751 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTHEAST OF FAIRFAX TO 10 MILES NORTHWEST
  OF STILLWATER...AND MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...PAWNEE...SKEDEE...
  BLACKBURN...MARAMEC...HOMINY...QUAY...CLEVELAND...HALLETT...
  OSAGE...JENNINGS...AVANT...TERLTON...OILTON...WALNUT CREEK STATE
  PARK...WESTPORT...DRUMRIGHT AND SILVER CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3659 9657 3648 9600 3641 9600 3594 9662
      3615 9663 3615 9682 3616 9683 3624 9682
      3624 9692 3625 9693 3633 9693 3633 9703
TIME...MOT...LOC 1257Z 300DEG 30KT 3662 9647 3621 9709

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
118 
WWUS54 KTSA 051317
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
817 AM CDT THU JUN 5 2014

OKC037-113-117-051345-
/O.CON.KTSA.SV.W.0089.000000T0000Z-140605T1345Z/
CREEK OK-OSAGE OK-PAWNEE OK-
817 AM CDT THU JUN 5 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE...
SOUTHERN OSAGE AND NORTHWESTERN CREEK COUNTIES UNTIL 845 AM CDT...

AT 814 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BARNSDALL TO 6 MILES WEST OF YALE...AND MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IN OR NEAR THE PATH INCLUDE...HALLETT...OSAGE...JENNINGS...
  AVANT...TERLTON...OILTON...WALNUT CREEK STATE PARK...WESTPORT...
  DRUMRIGHT AND SILVER CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3628 9693 3657 9649 3648 9600 3641 9600
      3594 9662 3615 9663 3615 9682 3616 9683
      3624 9682 3624 9692
TIME...MOT...LOC 1317Z 296DEG 35KT 3651 9614 3610 9677

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:56 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 5, 5:56 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
556 AM CDT THU JUN 5 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 12Z TAFS... A LARGE THUNDERSTORM COMPLEX MOVING
SOUTHEASTWARD THROUGH THE AREA THIS MORNING WILL LIKELY AFFECT
KBVO... KXNA... AND KFYV WITH THE HEAVIEST ACTIVITY. OTHER SITES
MAY BE AFFECTED TO A LESSER EXTENT. ANOTHER ROUND OF
THUNDERSTORMS WILL LIKELY AFFECT MOST SITES AGAIN LATE TONIGHT AND
EARLY FRIDAY.

&&

.PREV DISCUSSION... /ISSUED 415 AM CDT THU JUN 5 2014/

DISCUSSION...
A WET WEATHER PATTERN WILL BEGIN TODAY AND LAST THROUGH MUCH OF
THE UPCOMING FORECAST PERIOD. 3-5 INCHES OF RAIN WILL BE COMMON
OVER THE NEXT WEEK...WITH LOCALLY HIGHER AMOUNTS LIKELY.

MCS MOVING ACROSS WESTERN AND CENTRAL KANSAS IS EXPECTED TO RACE
EAST SOUTHEAST THIS MORNING AND WILL AFFECT PARTS OF NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. A RELATIVELY HIGH POTENTIAL OF
DAMAGING WINDS WILL EXIST WITH THESE STORMS.

ADDITIONAL MCS DEVELOPMENT IS LIKELY EACH NIGHT FOR THE NEXT FEW
NIGHTS WITH THE ACTIVITY LINGERING INTO THE MORNING HOURS.
SCATTERED AFTERNOON STORM DEVELOPMENT IS ALSO POSSIBLE IN THE
VICINITY OF RESIDUAL BOUNDARIES LEFT OVER FROM PREVIOUS
CONVECTION. THE EXACT LOCATION/TIMING OF EACH MCS IS IMPOSSIBLE TO
PINPOINT...BUT IT IS LIKELY THAT THE EFFECTIVE BOUNDARY WILL GET
PUSHED TO THE SOUTH A BIT QUICKER THAN INDICATED BY MOST MODELS.
RELATIVELY HIGH RAIN CHANCES WILL CONTINUE INTO EARLY NEXT WEEK AS
SOME MODELS SHOW THE FORMATION OF A CLOSED UPPER LEVEL LOW IN THE
VICINITY.

THERE MAY BE A TEMPORARY BREAK IN THE RAIN CHANCES LATE TUESDAY
INTO WEDNESDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE MOVES INTO
THE AREA FROM THE WEST LATE NEXT WEEK.

WENT A BIT COOLER THAN GUIDANCE FOR TEMPERATURES IN THE AREAS MOST
LIKELY TO SEE SIGNIFICANT RAINFALL OVER THE NEXT COUPLE DAYS.
OVERALL THE FORECAST CONFIDENCE ON TEMPERATURES IS LOW FOR THE
NEXT WEEK DUE TO CLOUDS/PRECIPITATION WRECKING HAVOC.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...06
Hazardous weather outlook, Jun 5, 5:09 AM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
509 AM CDT THU JUN 5 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
509 AM CDT THU JUN 5 2014

...HIGH POTENTIAL FOR DAMAGING WINDS TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE MORNING.

DISCUSSION...
A LARGE THUNDERSTORM COMPLEX CURRENTLY GETTING ORGANIZED ACROSS
CENTRAL KANSAS WILL LIKELY MOVE SOUTHEASTWARD THROUGH A PORTION
OF THE AREA LATER THIS MORNING INTO EARLY AFTERNOON. THIS IS A STRONG
SYSTEM AND WILL BRING A HIGH POTENTIAL FOR DAMAGING STRAIGHT-LINE
WINDS, AS WELL AS HAIL AND HEAVY RAINFALL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY THROUGH WEDNESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN EXTENDED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE ACROSS
THE REGION INTO EARLY NEXT WEEK AS A SLOW MOVING
FRONTAL BOUNDARY REMAINS IN THE AREA.  INSTABILITY WILL BE
SUFFICIENT... ALONG WITH GRADUALLY INCREASING WIND SHEAR... TO
SUPPORT A RISK FOR SEVERE WEATHER... ESPECIALLY THURSDAY AND FRIDAY.
HEAVY RAINFALL WILL ALSO BE AN INCREASING CONCERN... ESPECIALLY
ACROSS NORTHEAST OKLAHOMA INTO FAR NORTHWEST ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 5, 7:18 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
718 AM CDT THU JUN 5 2014

OKZ054-059-051300-
OSAGE OK-PAWNEE OK-
718 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE AND PAWNEE

AT 718 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIGHEART TO 18 MILES WEST OF
BURBANK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...HULAH...
RALSTON...WAH SHA SHE STATE PARK AND SUNSET LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3700 9600 3685 9600 3638 9684 3647 9704
      3651 9703 3656 9691 3658 9690 3659 9692
      3659 9705 3665 9706 3670 9698 3669 9695
      3676 9687 3675 9683 3679 9676 3682 9676
      3701 9641
TIME...MOT...LOC 1218Z 270DEG 26KT 3697 9636 3661 9702
Special weather statement, Jun 5, 7:19 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
719 AM CDT THU JUN 5 2014

OKZ054-059-051300-
OSAGE OK-PAWNEE OK-
719 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE AND PAWNEE

AT 719 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHWEST OF BIGHEART TO 18 MILES WEST OF
BURBANK...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PAWHUSKA...SHIDLER...FAIRFAX...BURBANK...
APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...HULAH...
GRAINOLA...RALSTON...WAH SHA SHE STATE PARK AND SUNSET LAKE.

THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3700 9600 3685 9600 3638 9684 3647 9704
      3651 9703 3656 9691 3658 9690 3659 9692
      3659 9705 3665 9706 3670 9698 3669 9695
      3676 9687 3675 9683 3679 9676 3701 9675
TIME...MOT...LOC 1219Z 270DEG 26KT 3697 9635 3661 9701

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 7:18 AM CDTSpecial Weather StatementTSAOsage42 min
Jun 5, 7:19 AM CDTSpecial Weather StatementTSAOsage41 min
Jun 5, 7:20 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Jun 5, 7:48 AM CDTSevere Thunderstorm WarningTSACraig, Nowata, Osage, Rogers, Washington57 min
Jun 5, 8:25 AM CDTSpecial Weather StatementTSACreek, Rogers, Tulsa50 min
Jun 5, 8:29 AM CDTSevere Thunderstorm WarningTSAOttawa46 min
Jun 5, 8:41 AM CDTSpecial Weather StatementTSACraig, Mayes, Ottawa49 min
Jun 5, 9:04 AM CDTSpecial Weather StatementTSAWagoner26 min
Jun 5, 9:17 AM CDTAreal Flood AdvisoryTSAOttawa3 hr
Jun 5, 4:07 PM CDTRiver Flood AdvisoryTSAOttawa3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.